MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Device evaluation anticipated but not yet begun.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that the tip sprung open during the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Product analysis: visually, the tip off the inner cutter was lifted out of the outer cutter mouth opening which would have resulted in the reported event.No portion of the device became detached.A fracture occurred at the first proximal tooth valley.The inner and outer assembly were deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 2nd proximal valley while moving in a clockwise direction which resulted in the observed fracture.The failure mode in the complaint sample could not be reproduced using non-complaint samples.The areas of the device that are in question are supplied material components.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6985975
Report Number3004209178-2017-22714
Device Sequence Number488889
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG1TRPX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1